Alert archive / New York / Small Craft Advisories in 2011

Small Craft Advisory 12, NWS New York, NY

February 4, 2011

NWS New York, NY issued this small craft advisory at Feb 4, 2011, 3:46 PM EST. It was in force for 13 hr.

The area

The counties it named.

The facts

Issued
Feb 4, 2011, 3:46 PM EST (20:46 UTC)
Expired
Feb 5, 2011, 4:30 AM EST
In force
13 hr
Issued by
NWS New York, NY

The text

As transmitted, in the capitals the NWS used until 2016.

388 
WHUS71 KOKX 042046
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
346 PM EST FRI FEB 4 2011

...GUSTY WINDS AND ROUGH SEAS ON THE EASTERN OCEAN WATERS
TONIGHT...

ANZ350-051015-
/O.NEW.KOKX.SC.Y.0012.110204T2046Z-110205T1100Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
346 PM EST FRI FEB 4 2011

...SMALL CRAFT ADVISORY IN EFFECT UNTIL 6 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A SMALL CRAFT
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM EST SATURDAY. 

* LOCATION...OCEAN WATERS EAST OF MORICHES INLET. 

* WINDS...WEST WINDS 15 TO 20 KT WITH GUSTS TO 25 KT THIS
  EVENING...BECOMING SW 5 TO 10 KT AFTER MIDNIGHT.

* SEAS...3 TO 5 FT.

* TIMING...TONIGHT. HIGHEST WINDS AND SEAS THIS EVENING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WIND SPEEDS OR
FREQUENT GUSTS OF 25 TO 33 KT AND/OR SEAS OF 5 FT OR HIGHER ARE
EXPECTED OR OCCURRING...AND HAZARDOUS TO SMALL CRAFT.
INEXPERIENCED MARINERS...ESPECIALLY THOSE OPERATING SMALLER
VESSELS...SHOULD AVOID NAVIGATING IN THESE CONDITIONS.

&&

$$
1 follow-up statement
757 
WHUS71 KOKX 050930
MWWOKX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW YORK NY
430 AM EST SAT FEB 5 2011

...ROUGH CONDITIONS EXPECTED TONIGHT INTO SUNDAY MORNING...

ANZ350-052230-
/O.CAN.KOKX.SC.Y.0012.000000T0000Z-110205T1100Z/
/O.NEW.KOKX.SR.A.0001.110206T0300Z-110206T1800Z/
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
430 AM EST SAT FEB 5 2011

...STORM WATCH IN EFFECT FROM THIS EVENING THROUGH SUNDAY
AFTERNOON...
...SMALL CRAFT ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A STORM WATCH...
WHICH IS IN EFFECT FROM THIS EVENING THROUGH SUNDAY AFTERNOON.
THE SMALL CRAFT ADVISORY HAS BEEN CANCELLED. 

* LOCATION...OCEAN WATERS EAST OF MORICHES INLET.

* WINDS...SE WINDS INCREASE TO AROUND 20 KT WITH GUSTS UP TO 30 KT
  THIS EVENING...THEN BECOMING W 30 TO 40 KT WITH GUSTS UP TO 50
  KT AFTER MIDNIGHT AND CONTINUING INTO SUNDAY MORNING.

* SEAS...SEAS OF 3 TO 5 FT THIS EVENING...BUILDING TO 8 TO 11 FT
  AFTER MIDNIGHT.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT INTO EARLY SUNDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A STORM WATCH IS ISSUED WHEN THE RISK OF STORM FORCE WINDS OF
48 TO 63 KT HAS SIGNIFICANTLY INCREASED...BUT THE SPECIFIC TIMING
AND/OR LOCATION IS STILL UNCERTAIN.  IT IS INTENDED TO PROVIDE
ADDITIONAL LEAD TIME FOR MARINERS WHO MAY WISH TO CONSIDER
ALTERING THEIR PLANS.

&&

$$

ANZ330-335-338-340-345-353-355-052230-
/O.NEW.KOKX.GL.W.0006.110206T0300Z-110206T1800Z/
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
430 AM EST SAT FEB 5 2011

...GALE WARNING IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST
SUNDAY...

THE NATIONAL WEATHER SERVICE IN UPTON HAS ISSUED A GALE WARNING...
WHICH IS IN EFFECT FROM 10 PM THIS EVENING TO 1 PM EST SUNDAY. 


* LOCATION...WESTERN AND CENTRAL COASTAL OCEAN WATERS...NEW YORK
  HARBOR...LONG ISLAND SOUND...AND SOUTHERN AND EASTERN BAYS

* WINDS...SE WINDS INCREASE TO 15 TO 20 KT WITH GUSTS OF 25 TO 30
  KT THIS EVENING...THEN BECOMING W 25 TO 35 KT WITH GUSTS 35 TO
  45 KT AFTER MIDNIGHT AND CONTINUING INTO SUNDAY MORNING. HIGHEST
  WINDS ACROSS EASTERN WATERS.

* SEAS/WAVES...SEAS OF 3 TO 5 FT ON THE OCEAN THIS
  EVENING...BUILDING TO 5 TO 9 FT AFTER MIDNIGHT...HIGHEST EAST.
  SEAS BUILDING TO 3 TO 6 FT ON WESTERN LONG ISLAND SOUND...AND 5
  TO 8 FT ON EASTERN LONG ISLAND SOUND AFTER MIDNIGHT TONIGHT.

* TIMING...HIGHEST WINDS AND SEAS LATE TONIGHT INTO EARLY SUNDAY
  MORNING.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A GALE WARNING MEANS SUSTAINED WINDS OR FREQUENT GUSTS OF 34 TO
47 KT ARE EXPECTED OR OCCURRING. OPERATING A VESSEL IN GALE
CONDITIONS REQUIRES EXPERIENCE AND PROPERLY EQUIPPED VESSELS. IT
IS HIGHLY RECOMMENDED THAT MARINERS WITHOUT THE PROPER EXPERIENCE
SEEK SAFE HARBOR PRIOR TO THE ONSET OF GALE CONDITIONS.

&&

$$


HTTP://WWW.WEATHER.GOV/NEWYORKCITY

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New York, NY wrote its last area forecast discussion before this small craft advisory went out at Feb 4, 2:07 PM EST, 1 hour 39 minutes earlier.

Area forecast discussion, Feb 4, 2:07 PM EST, 1 hour 39 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW YORK NY
207 PM EST FRI FEB 4 2011

.SYNOPSIS...
HIGH PRESSURE BUILDS TO OUR SOUTH TODAY...THEN SLIDES TO THE
SOUTHEAST TONIGHT. AN AREA OF LOW PRESSURE DEVELOPS ALONG THE
CAROLINA COAST TONIGHT...THEN TRACKS NORTHEAST AS IT SLOWLY
STRENGTHENS...TO EAST OF CAPE COD BY LATE SATURDAY NIGHT. WEAK
HIGH PRESSURE BUILDS IN SUNDAY...THEN MOVES TO THE EAST SUNDAY
NIGHT. A CLIPPER SYSTEM TRACKS FROM THE GREAT LAKES MONDAY
MORNING...TO NORTHERN NEW ENGLAND BY TUESDAY MORNING...WITH ITS
TRAILING COLD FRONT CROSSING THE AREA MONDAY NIGHT. CANADIAN HIGH
PRESSURE BUILDS IN FROM TUESDAY THROUGH WEDNESDAY...THEN SLIDES
OFFSHORE WEDNESDAY NIGHT. A COMPLEX STORM SYSTEM MOVES OVER THE
SOUTHEASTERN STATES WEDNESDAY NIGHT...AND TRACKS NORTHEAST TO THE
CANADIAN MARITIMES AS IT STRENGTHENS BY FRIDAY MORNING...PASSING
TO THE SOUTHEAST OF LONG ISLAND AS IT DOES SO.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
FCST UPDATED TO BRING CIRRUS SHIELD INTO THE CWA. TEMPS/WINDS
TWEAKED BUT NO SIGNIFICANT CHANGES.

WEAK RIDGING BUILDS OVER THE AREA TODAY...THE SUBSIDENCE WITH
THIS...COUPLED WITH THAT ASSOCIATED WITH THE HIGH BUILDING INTO
OUR SOUTH...WILL KEEP THINGS DRY...AND LIMIT MIXING TO AROUND 950
HPA. THIS LIMITED MIXING WILL KEEP TEMPERATURES BELOW
NORMAL...USED A BLEND OF MET/MAV GUIDANCE AND MIXING DOWN FROM 950
HPA FOR TEMPERATURES.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH SUNDAY/...
RIDGING SLIDES TO OUR EAST FRIDAY NIGHT...AS A 500 MB SOUTHERN
STREAM CUTOFF LOW...CURRENTLY OVER TEXAS...MOVES INTO THE LOWER
OHIO VALLEY...AND A NORTHERN STREAM SHORTWAVE TRACKS INTO THE
WESTERN GREAT LAKES. THE EXACT INTERACTION OF THESE TWO SYSTEMS
WILL ULTIMATELY DETERMINE HOW THE FORECAST PLAYS OUT FROM LATE
TONIGHT THROUGH SATURDAY NIGHT.

THERE IS VERY SOLID CONSENSUS AMONGST ALL THE MODELS THAT A LOW
WILL BE JUST NORTH OF CAPE HATTERAS AT 12Z SATURDAY. MOISTURE
SPREADING N AHEAD OF THIS AND OVER RUNNING RESIDUAL DAMMING HIGH IN
PLACE...SHOULD PRODUCE LIGHT SNOW OVER THE W 1/3 OF THE CWA LATE
FRIDAY NIGHT. BLENDED MAV/MET GUIDANCE FOR LOWS FRIDAY NIGHT.

THE MODELS DIVERGE ON WHERE THE LOW TRACKS ON SATURDAY. THE
AMERICAN MODELS (NAM/GFS/SREF/GEFS) TRACK THE LOW TO NEAR OR JUST
N/W OF THE 40N/70W BENCHMARK BY SATURDAY EVENING. THE NON-AMERICAN
MODELS (CMC/ECMWF/UKMET)...TAKE THE LOW TO NEAR LONG ISLAND BY
SATURDAY EVENING. FOR NOW OPTED FOR A BLEND OF THE AMERICAN
MODELS...AS THIS SOLUTION BEST FITS WITH CONTINUITY.

BASED ON THIS SOLUTION...EXPECT SNOW TO CONTINUE TO DEVELOP FROM
SW TO NE ACROSS THE REGION SATURDAY MORNING. AS A WARM NOSE BUILDS
IN FROM 950-800 HPA...WOULD EXPECT THE PRECIPITATION TO MIX WITH
FREEZING RAIN SATURDAY MORNING INTO LONG ISLAND/NYC METRO/COASTAL
CT...WITH A WINTRY MIX OF SNOW/FREEZING RAIN/RAIN DEVELOPING OVER
INTERIOR AREAS SATURDAY AFTERNOON...AS LONG ISLAND/NYC TURN TO ALL
RAIN. INTERIOR PORTIONS OF SE CT COULD SEE ENOUGH SURFACE
WARMING...THAT ONLY A RAIN/SNOW MIX COULD BE SEEN THERE SATURDAY
AFTERNOON. WHILE THERE COULD BE A BRIEF PERIOD OF SLEET MIXING
IN...DO NOT EXPECT THIS TO BE PREDOMINATE.

GFS THERMAL PROFILES WERE THE COLDEST OF ANY MODEL...SO BLENDED
WITH 2/3 OF NAM THERMAL PROFILES...ALONG WITH A 2/3 NAM 2-METER
TEMPERATURE 1/3 MAV/MET BLEND AT THE SURFACE TO DETERMINE P-TYPE.

COLD AIR BUILDS BACK INTO THE REGION SATURDAY EVENING AS THE LOW
DEPARTS...WITH PRECIPITATION CHANGING BACK TO ALL SNOW BEFORE
ENDING...EXCEPT FOR MAYBE OVER LONG ISLAND...WHERE THE BOUNDARY
LAYER MAYBE TO WARM FOR A FULL CHANGE OVER. PRECIPITATION ENDS
FROM W TO E BY LATE SATURDAY NIGHT. BLENDED MAV/MET GUIDANCE AND
SUBTRACTED A DEGREE TO WEIGH TOWARDS COLDER NUMBERS.

HAVE ISSUED A WINTER WEATHER ADVISORY FROM 9Z SATURDAY-3Z SUNDAY
FOR THE LOWER HUDSON VALLEY AND ALL OF NE NJ EXCEPT HUDSON COUNTY
FOR 1-4 INCHES OF SNOW AND A GLAZE TO A TENTH OF AN INCH OF ICE.
THE BEST CHANCE OF ADVISORY LEVEL SNOW ACCUMULATIONS IS ACROSS
NORTHERN PORTIONS OF THE LOWER HUDSON VALLEY...WHERE THE WARM AIR
ALOFT MOVES IN THE SLOWEST.

HAVE HELD OFF ON ADVISORY ELSEWHERE AS THERE IS JUST ENOUGH
QUESTION ON HOW QUICKLY SURFACE TEMPERATURES WARM TO FALL BELOW
THE REQUIRED 80 PERCENT CONFIDENCE LEVEL FOR ISSUANCE...THOUGH IT
DOES APPEAR LIKELY AT THIS TIME THAT MOST OF THE REMAINDER OF THE
CWA WILL RECEIVE A GLAZE TO A FEW HUNDREDTHS OF AN INCH OF
ICE...WITH THE GREATEST DOUBT OVER THE S SHORE OF LONG ISLAND.
ALSO EXPECT FROM A DUSTING TO 4 INCHES OF SNOW ACROSS THE NON-
ADVISORY AREA...WITH LOWEST AMOUNTS ACROSS LONG ISLAND...AND
HIGHEST AMOUNTS ACROSS INTERIOR CT...WITH ADVISORY AMOUNTS
POSSIBLE ACROSS INTERIOR SW CT.

IF THE STORM TRACK OF THE NON-AMERICAN MODELS IS CORRECT...THERE
WOULD BE LESS SNOW AND MORE FREEZING RAIN AND RAIN...WITH POSSIBLY
MORE SLEET AS WELL ACROSS THE REGION. LONG ISLAND/NYC/COASTAL CT
LIKELY WOULD NOT RECEIVE A GLAZE OF ICE IN THIS SCENARIO.

RIDGING BUILDS ACROSS THE REGION SUNDAY...SPELLING A DRY
DAY...WITH MIXING TO AROUND 925 HPA YIELDING HIGHS NEAR TO
SLIGHTLY BELOW NORMAL...CONSISTENT WITH A BLEND OF MAV/MET
GUIDANCE AND MIXING DOWN FROM 925 HPA.

&&

.LONG TERM /SUNDAY NIGHT THROUGH THURSDAY/...
HIGH PRESSURE DEPARTS OFFSHORE SUNDAY NIGHT. A CLIPPER LOW
FROM WESTERN CANADA THEN PASSES TO THE NORTH MONDAY NIGHT INTO
TUE...DRAGGING A COLD FRONT ACROSS THE AREA. THESE TYPE OF SYSTEMS
RARELY IF EVER PRODUCE SIGNIFICANT PRECIPITATION FOR THE FORECAST
AREA. THERE WILL BE A CHANCE OF SOME LIGHT PRECIPITATION WITH THE
SYSTEM...INITIALLY A RAIN/SNOW MIX EARLY MONDAY...BECOMING ALL
RAIN MONDAY AFTERNOON WITH FORECAST HIGH TEMPS IN THE UPPER 30S TO
LOW 40S...THEN BACK TO ALL SNOW MON NIGHT. QPF AMOUNTS LIKELY TO
BE LESS THAN A TENTH OF AN INCH WITH LITTLE IF ANY SNOW
ACCUMULATION.

SLIGHT CHANCE POPS TUESDAY FOR LIGHT SNOW FLURRIES WITH AN UPPER
LEVEL TROUGH MOVING THROUGH. ONCE AGAIN...LITTLE TO NO ACCUMULATION
EXPECTED. STRONG COLD AIR ADVECTION SETS IN BEHIND THE DEPARTING
LOW. HIGHS WILL BE AROUND 5 DEGREES BELOW NORMAL TUESDAY...BUT DROP
INTO THE SINGLE DIGITS TO LOW TEENS TUESDAY NIGHT.

POLAR HIGH PRESSURE BUILDS ACROSS THE AREA ON WED...LAYING DOWN
THE FOUNDATION FOR A COLD AIR MASS TO PRECEDE THE NEXT STORM SYSTEM
ON THU. A SHARP UPPER LEVEL TROUGH WILL ADVANCE FROM THE
MIDWEST INTO THE OHIO VALLEY. DIFFERENCES IN HOW THE ECMWF AND GFS
HANDLE SURFACE FEATURES WITH THIS.  THE 00Z GFS IS THE MOST
OMINOUS...WITH A COASTAL LOW DEVELOPING AND STRENGTHENING RAPIDLY AS
IT PASSES INSIDE THE 40N/70W BENCHMARK THURSDAY AFTERNOON. THE 00Z
ECMWF HAS A MUCH BROADER/DISORGANIZED LOW OVER THE EASTERN U.S. THIS
BEING A DAY 7 FORECAST...WILL REFRAIN FROM GOING ANY HIGHER THAN LOW
CHANCE POPS FOR THE TIME BEING. TEMPERATURES WILL BE AROUND 10
DEGREES BELOW NORMAL WEDNESDAY NIGHT AND THURSDAY.

&&

.AVIATION /18Z FRIDAY THROUGH WEDNESDAY/...
HIGH PRESSURE BUILDING SOUTH OF THE AREA TODAY WILL GIVE WAY TO
LOW PRESSURE FROM THE SOUTH ON SATURDAY. W-SW WINDS 10-15 KT WITH
OCCASIONAL GUSTS 15-20 KT IN MOST PLACES THIS AFTERNOON SHOULD
DIMINISH AFTER SUNSET TO UNDER 10 KT...THEN BECOME LIGHT
OVERNIGHT.

BKN HIGH CLOUDS OVERSPREADING THE AREA ATTM WILL LOWER LATE
TONIGHT...AND MVFR CONDITIONS IN LIGHT SNOW OR A SNOW/SLEET MIX
SHOULD DEVELOP NEAR OR SHORTLY AFTER DAYBREAK. THIS SHOULD CHANGE
TO A MIX OF FREEZING RAIN AND SLEET AT THE NYC METRO TERMINALS AND
KBDR BEFORE CHANGING TO PLAIN RAIN LATE IN THE TAF PERIOD...BUT
CONFIDENCE IN TIMING OF THIS CHANGE IS LOW ATTM...ESPECIALLY FOR
KEWR/KTEB WHERE PRECIP COULD REMAIN FREEZING RAIN LONGER THAN FCST
IF A COLDER N-NE WIND PERSISTS. ALSO...IF WARMER AIR WORKS IN
ALOFT MORE QUICKLY THAN EXPECTED...KHPN COULD TRANSITION TO
FREEZING RAIN/SLEET RATHER THAN SNOW/SLEET. HIGHER CONFIDENCE
FORECAST FOR KISP WHICH IS LIKELY TO CHANGE FROM SNOW/SLEET TO
ALL RAIN BY 14Z...AND FOR KGON WHICH LIKELY TO BEGIN AS PLAIN
RAIN...AS A DEVELOPING E FLOW PULLS IN WARMER MARITIME AIR.
AT ANY RATE...ANY SNOW/SLEET ACCUMULATION DURING THIS PERIOD
SHOULD BE LIGHT...WITH 1-2 INCHES POSSIBLE AT KSWF AND A COATING
AT KHPN.

...NY METRO ENHANCED AVIATION WEATHER SUPPORT...

DETAILED INFORMATION...INCLUDING HOURLY TAF WIND COMPONENT FCSTS CAN
BE FOUND AT:  HTTP:/WWW.ERH.NOAA.GOV/ZNY/N90 (LOWER CASE)

KEWR FCSTER COMMENTS: GUSTS SHOULD BE OCCASIONAL...AND COULD OCCUR
FOR UP TO AN HOUR LONGER THAN FCST.

KJFK FCSTER COMMENTS: GUSTS SHOULD BE OCCASIONAL...AND COULD OCCUR
FOR UP TO AN HOUR LONGER THAN FCST.

KLGA FCSTER COMMENTS: GUSTS SHOULD BE OCCASIONAL...AND COULD OCCUR
FOR UP TO AN HOUR LONGER THAN FCST.

KTEB FCSTER COMMENTS: GUSTS SHOULD BE OCCASIONAL...AND COULD OCCUR
FOR UP TO AN HOUR LONGER THAN FCST.

KHPN FCSTER COMMENTS: OCCASIONAL GUSTS JUST OVER 15 KT POSSIBLE
THIS AFTERNOON.

KISP FCSTER COMMENTS: GUSTS SHOULD BE OCCASIONAL...AND COULD OCCUR
FOR UP TO AN HOUR LONGER THAN FCST.

OUTLOOK FOR 18Z SAT THROUGH WED...

SAT AFTERNOON...SUB-VFR CONDITIONS EXPECTED. MOST TERMINALS SHOULD
SWITCH TO RAIN...WHILE KSWF TRANSITIONS TO SNOW/SLEET AND THEN
FREEZING RAIN/SLEET.

SAT NIGHT...SUB-VFR CONDITIONS EXPECTED. PRECIP SHOULD TRANSITION
BACK TO SNOW BEFORE ENDING AT KSWF/KHPN...AND MAY DO SO AT THE NYC
METRO AND EASTERN TERMINALS. A COUPLE OF INCHES OF ADDITIONAL SNOW
ACCUMULATION IS POSSIBLE BEFORE PRECIP ENDS TOWARD MIDNIGHT.

SUNDAY...VFR.

MON...SUB-VFR POSSIBLE WITH AN APPROACHING FRONTAL SYSTEM.
CHANCES FOR SNOW/RAIN.

TUE...MAINLY VFR. COLD FROPA FOLLOWED BY STRONG W-NW WINDS.

WED...VFR WITH DIMINISHING NW WINDS.

&&

.MARINE...
SUB-SCA CONDITIONS THROUGH SATURDAY...THOUGH WINDS COULD
OCCASIONALLY GUST TO 25 KT ACROSS COASTAL OCEAN WATERS THIS
AFTERNOON/EARLY THIS EVENING...IT APPEARS THOUGH THAT WILL NOT
HAVE DEEP ENOUGH MIXING TO BRING DOWN THE FULL IMPACT OF 25-30 KT
WINDS AT 950 HPA IN THAT TIME FRAME.

GUSTS TO 25 KT ARE POSSIBLE SATURDAY NIGHT ESPECIALLY OVER THE TWO
EASTERN COASTAL ZONES AS A STRENGTHENING COASTAL LOW TRACKS TO OUR
NE. THE LOWEST POTENTIAL FOR THIS IS OVER WESTERN WATERS...AND
GUSTS ARE NOT FORECAST THERE AT THIS TIME AS A RESULT.

SUB-SCA CONDITIONS SUNDAY-MONDAY WITH HIGH PRESSURE BUILDING OVER
THE WATERS.

A STRONG COLD FRONT PASSES THROUGH MONDAY NIGHT...WITH STRONG COLD
ADVECTION AND A GUSTY WEST-NORTHWEST FLOW IN ITS WAKE. SCA
CONDITIONS LIKELY ALL WATERS TUE AND TUE NIGHT...WITH GALES
POSSIBLE OVER THE OCEAN WATERS TUESDAY AFTERNOON.

&&

.HYDROLOGY...
AROUND A HALF AN INCH OF LIQUID EQUIVALENT IS EXPECTED FROM LATE
TONIGHT INTO SATURDAY NIGHT. MOST OF THIS WILL BE IN THE FORM OF
FROZEN OR FREEZING PRECIPITATION ACROSS NORTHERN INTERIOR
ZONES...WITH SOME OF THIS BEING RAIN OVER LONG ISLAND/NYC/COASTAL
CT ZONES...BUT LIKELY NOT ENOUGH TO CAUSE ANY HYDROLOGIC ISSUES.
LIGHT PRECIPITATION IS POSSIBLE FROM MONDAY INTO TUESDAY.

THERE IS THE CHANCE FOR SIGNIFICANT PRECIPITATION WITH A STORM
SYSTEM TOWARDS THE END OF NEXT WEEK.

&&

.OKX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
NY...WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM EST SATURDAY FOR
     NYZ067>071.
NJ...WINTER WEATHER ADVISORY FROM 4 AM TO 10 PM EST SATURDAY FOR
     NJZ002-004-103>108.
MARINE...NONE.

&&

SYNOPSIS...MALOIT
NEAR TERM...JMC/MALOIT
SHORT TERM...MALOIT
LONG TERM...KCS
AVIATION...GOODMAN
MARINE...MALOIT/KCS/DW
HYDROLOGY...MALOIT
Hazardous weather outlook, Feb 4, 5:21 AM EST, 10 hours 25 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW YORK NY
521 AM EST FRI FEB 4 2011

NJZ002-004-103>108-NYZ067>071-051030-
WESTERN PASSAIC-EASTERN PASSAIC-WESTERN BERGEN-EASTERN BERGEN-
WESTERN ESSEX-EASTERN ESSEX-WESTERN UNION-EASTERN UNION-ORANGE-
PUTNAM-ROCKLAND-NORTHERN WESTCHESTER-SOUTHERN WESTCHESTER-
521 AM EST FRI FEB 4 2011

...WINTER WEATHER ADVISORY IN EFFECT FROM 4 AM TO 10 PM EST
SATURDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST NEW JERSEY AND
SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   WINTER WEATHER ADVISORY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM LATE TONIGHT INTO SATURDAY
EVENING.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

CTZ005>012-NJZ006-NYZ072>075-078>081-176>179-051030-
NORTHERN FAIRFIELD-NORTHERN NEW HAVEN-NORTHERN MIDDLESEX-
NORTHERN NEW LONDON-SOUTHERN FAIRFIELD-SOUTHERN NEW HAVEN-
SOUTHERN MIDDLESEX-SOUTHERN NEW LONDON-HUDSON-NEW YORK (MANHATTAN)-
BRONX-RICHMOND (STATEN ISLAND)-KINGS (BROOKLYN)-NORTHWESTERN SUFFOLK-
NORTHEASTERN SUFFOLK-SOUTHWESTERN SUFFOLK-SOUTHEASTERN SUFFOLK-
NORTHERN QUEENS-NORTHERN NASSAU-SOUTHERN QUEENS-SOUTHERN NASSAU-
521 AM EST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHERN
CONNECTICUT...NORTHEAST NEW JERSEY AND SOUTHEAST NEW YORK.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION MAY BE NEEDED FROM SATURDAY AND SATURDAY NIGHT
TO PROVIDE MEASUREMENTS OF SNOW...ICE...AND RAIN.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

ANZ330-335-338-340-345-350-353-355-051030-
LONG ISLAND SOUND EAST OF NEW HAVEN CT/PORT JEFFERSON NY-
LONG ISLAND SOUND WEST OF NEW HAVEN CT/PORT JEFFERSON NY-
NEW YORK HARBOR-PECONIC AND GARDINERS BAYS-
SOUTH SHORE BAYS FROM JONES INLET THROUGH SHINNECOCK BAY-
MORICHES INLET NY TO MONTAUK POINT NY OUT 20 NM-
FIRE ISLAND INLET NY TO MORICHES INLET NY OUT 20 NM-
SANDY HOOK NJ TO FIRE ISLAND INLET NY OUT 20 NM-
521 AM EST FRI FEB 4 2011

THIS HAZARDOUS WEATHER OUTLOOK IS FOR ATLANTIC COASTAL WATERS.

.DAY ONE...TODAY AND TONIGHT.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME THAT WOULD MEET
NATIONAL WEATHER SERVICE WARNING CRITERIA.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

&&

THIS HAZARDOUS WEATHER OUTLOOK PROVIDES A SUMMARY OF POTENTIAL
WIDESPREAD HAZARDOUS WEATHER EVENTS THAT MAY REACH NWS WARNING
CRITERIA. MOST LONG FUSED NWS WATCHES...WARNINGS AND ADVISORIES IN
EFFECT ARE HIGHLIGHTED.

PLEASE REFER TO THE LATEST NWS FORECASTS FOR WEATHER NOT MEETING NWS
WARNING CRITERIA.

MALOIT

The office that day

Everything else NWS New York, NY issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Feb 4, 3:47 AM ESTWinter Weather AdvisoryOKXBronx, Kings, Nassau, New York, Orange, Putnam and 5 more41 hr

Nearby

Small Craft Advisories in New York, 2011Every small craft advisory in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.